Multiple drugs interaction
- 89 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
* Drug interaction
An 88-year-old woman developed hypotension, hypoperfusion and acute kidney injury (AKI) following concomitant administration of clarithromycin and nifedipine. Additionally, she was taking furosemide, which could have led to further dehydration and hypoperfusion [dosages not stated; not all routes stated]. The concomitant administration of clarithromycin and carvedilol may have contributed to her bradycardic response.
The woman presented to the emergency department with a chief complaint of shortness of breath. She was found unresponsive in her residence with an auscultated systolic BP of 51mm Hg and a heart rate of 30 beats/minute.
The woman received atropine once on the way to the ED. Upon arrival, her BP was 68/54mm Hg and her heart rate was 49 beats/minute...
- Shah SP, et al. Clarithromycin-nifedipine-induced acute kidney injury. Nurse Practitioner 42: 49-51, No. 9, 21 Sep 2017. Available from: URL: http://doi.org/10.1097/01.NPR.0000521991.15440.a7 - USA